Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jan 6, 2021, 11:32 PM CST for Terrebonne Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2021, 11:32 PM CST (05:32 UTC)
- Expired
- Jan 7, 2021, 12:15 AM CST
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
County Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782
WWUS84 KLIX 070532
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
1132 PM CST Wed Jan 6 2021
LAZ056-065-066-070615-
Lower Terrebonne-Upper Terrebonne-Assumption-
1132 PM CST Wed Jan 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TERREBONNE AND
SOUTH CENTRAL ASSUMPTION PARISHES...
At 1132 PM CST, a strong thunderstorm was located 9 miles south of
Bayou Vista, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Houma, Schriever, Gray and Dulac.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2954 9127 2956 9123 2961 9118 2959 9116
2963 9108 2965 9111 2969 9110 2972 9095
2971 9091 2974 9082 2943 9070 2946 9126
2948 9128
TIME...MOT...LOC 0532Z 263DEG 31KT 2956 9127
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jan 6, 5:39 PM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Jan 6, 5:39 PM CST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
539 PM CST Wed Jan 6 2021
.AVIATION...
.Valid 00z 1/7 thru 06z 1/8...
VFR conditions will remain in place through around 06z. Between
06z and 14z, a band of showers will pass over the rterminals.
The heaviest showers will occur with a frontal passage and will
bring gusty winds, IFR visibilities and MVFR ceilings to the
terminals for an hour or so. After the band of convection moves
through, winds will shift to the west and remain gusty at 15 to 20
knots through tomorrow afternoon. A 925mb thermal trough axis will
also keep a low stratus deck in place through tomorrow evening
resulting in prevailing ceilings around 1000 feet. PG
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 55 37 48 / 90 20 0 0
BTR 46 54 40 49 / 90 0 0 0
ASD 48 60 40 52 / 80 20 0 0
MSY 50 58 42 51 / 90 10 0 0
GPT 51 62 40 53 / 90 80 0 0
PQL 51 63 41 53 / 80 80 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 PM this evening to 6 PM CST Friday
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 9 PM this evening to 6 PM CST Friday
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Jan 6, 11:11 PM CST, 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1111 PM CST Wed Jan 6 2021
LAZ046>049-070600-
Iberville-Ascension-West Baton Rouge-East Baton Rouge-
1111 PM CST Wed Jan 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ASCENSION...WEST
BATON ROUGE...CENTRAL IBERVILLE AND EAST BATON ROUGE PARISHES...
At 1111 PM CST, a strong thunderstorm was located near Ramah, or 12
miles northeast of Catahoula, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen,
Oak Hills Place, St. Gabriel, Addis, Brusly, Rosedale, Grosse Tete,
Westminster, Ramah, Pride, Shenandoah, Greenwell Spring, Old
Jefferson, Merrydale and Inniswold.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3072 9098 3060 9096 3058 9099 3056 9097
3049 9097 3046 9099 3041 9096 3040 9097
3040 9095 3036 9092 3029 9091 3017 9147
3020 9149 3023 9148 3024 9157 3026 9159
3036 9164
TIME...MOT...LOC 0511Z 246DEG 45KT 3031 9154Special weather statement, Jan 6, 11:32 PM CST, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1132 PM CST Wed Jan 6 2021
LAZ056-065-066-070615-
Lower Terrebonne-Upper Terrebonne-Assumption-
1132 PM CST Wed Jan 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TERREBONNE AND
SOUTH CENTRAL ASSUMPTION PARISHES...
At 1132 PM CST, a strong thunderstorm was located 9 miles south of
Bayou Vista, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Houma, Schriever, Gray and Dulac.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2954 9127 2956 9123 2961 9118 2959 9116
2963 9108 2965 9111 2969 9110 2972 9095
2971 9091 2974 9082 2943 9070 2946 9126
2948 9128
TIME...MOT...LOC 0532Z 263DEG 31KT 2956 9127The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 11:11 PM CST | Special Weather Statement | LIX | East Baton Rouge, Iberville, West Baton Rouge | 49 min |
| Jan 6, 11:58 PM CST | Special Marine Warning | LIX | 62 min | |
| Jan 7, 12:31 AM CST | Special Weather Statement | LIX | Lafourche, Terrebonne | 59 min |
| Jan 7, 12:51 AM CST | Special Weather Statement | LIX | Orleans, Saint Charles | 54 min |
| Jan 7, 12:57 AM CST | Tornado Warning | LIX | Saint Helena | 18 min |
| Jan 7, 1:01 AM CST | Special Marine Warning | LIX | 59 min | |
| Jan 7, 1:30 AM CST | Special Weather Statement | LIX | Orleans | 60 min |
| Jan 7, 1:31 AM CST | Special Weather Statement | LIX | Jefferson, Plaquemines | 59 min |
| Jan 7, 1:33 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 7, 2:00 AM CST | Special Marine Warning | LIX | 60 min | |
| Jan 7, 2:05 AM CST | Special Marine Warning | LIX | 55 min | |
| Jan 7, 3:02 AM CST | Special Marine Warning | LIX | 58 min | |
| Jan 7, 3:04 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 7, 3:57 AM CST | Special Marine Warning | LIX | 63 min | |
| Jan 7, 4:31 AM CST | Special Marine Warning | LIX | 29 min | |
| Jan 7, 4:56 AM CST | Special Marine Warning | LIX | 34 min | |
| Jan 7, 5:44 AM CST | Special Marine Warning | LIX | 31 min | |
| Jan 7, 4:07 AM CST | Special Weather Statement | LIX | Harrison, Jackson | 38 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.